Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 66, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 26, 2011, 2:26 AM EDT for Clark County, Harrison County, Indiana; Jefferson County, Meade County, Oldham County, Kentucky. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2011, 2:26 AM EDT (06:26 UTC)
- Expired
- Sep 26, 2011, 7:22 AM EDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Harrison County, IN, Jefferson County, KY, Meade County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 24 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 2:57 AM EDT | FLASH FLOOD | Louisville, KY | HIGH WATER RESCUES NEAR DUMENSIL ST AND HWY 264...AS WELL AS 7TH ST AND HILL ST |
| Sep 26, 3:51 AM EDT | FLASH FLOOD | Louisville, KY | WATER RESCUE TAKING PLACE AT 15TH STREET AND BRECKINRIDGE |
| Sep 26, 4:45 AM EDT | FLASH FLOOD | Jeffersonville, IN | AROUND 3 INCHES OF RAIN WITHIN 3 HOURS BROUGHT FLASH FLOODING THAT CLOSED SEVERAL ROADS NEAR JEFFERSONVILLE. THE INTERSECTION OF CAPITAL HILLS DRIVE AND PENN STREET AS WELL AS EASTERN BLVD WERE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
288
WGUS53 KLMK 260626
FFWLMK
INC019-061-KYC111-163-185-261130-
/O.NEW.KLMK.FF.W.0066.110926T0626Z-110926T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 AM EDT MON SEP 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHEASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 730 AM EDT
* AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT REPEATING THUNDERSTORMS CONTAINING VERY HEAVY RAIN WERE MOVING
OVER THE WARNED AREA. SOME AREAS HAVE RECEIVED OVER 3 INCHES OF
RAIN...WITH THE POTENTIAL FOR AN ADDITIONAL INCH OF RAIN THROUGH 5
AM EDT. VERY HEAVY RAIN HAS ESPECIALLY OCCURRED ACROSS EASTERN
MEADE...WESTERN JEFFERSON...AND SOUTHERN CLARK COUNTIES.
* LOCATIONS IMPACTED INCLUDE...JEFFERSONVILLE...FAIRDALE...
LOUISVILLE...LYNDON...OKOLONA...
IN ADDITION...LOUISVILLE BOWMAN FIELD...LOUISVILLE INTERNATIONAL
AIRPORT AND RIVER BLUFF ARE INCLUDED IN THIS FLASH FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8534 3808 8571 3804 8588 3800 8594
3800 8600 3788 8598 3782 8606 3790 8622
3819 8591 3819 8590 3823 8585 3826 8584
3829 8579 3830 8580 3855 8553
$$
JSD2 follow-up statements
355
WGUS73 KLMK 260803
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT MON SEP 26 2011
INC019-061-KYC111-163-185-261130-
/O.CON.KLMK.FF.W.0066.000000T0000Z-110926T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-CLARK IN-JEFFERSON KY-MEADE KY-OLDHAM KY-
403 AM EDT MON SEP 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR
OLDHAM...SOUTHEASTERN MEADE...WESTERN JEFFERSON...SOUTHEASTERN CLARK
AND SOUTHEASTERN HARRISON COUNTIES...
AT 300 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A WATER
RESCUE AT THE INTERSECTIONS OF DUMENSIL AND HIGHWAY 264 AND 7TH AND
HILL STREETS.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSONVILLE...
FAIRDALE...
LOUISVILLE...
LYNDON...
OKOLONA...
IN ADDITION...LOUISVILLE BOWMAN FIELD...LOUISVILLE INTERNATIONAL
AIRPORT AND RIVER BLUFF ARE INCLUDED IN THIS FLASH FLOOD WARNING.
RAINFALL TOTALS SINCE MIDNIGHT HAVE REACHED 3 TO 4 INCHES ALONG A
STRIP INCLUDING EASTERN MEADE...EASTERN HARRISON...EASTERN
FLOYD...AND WESTERN JEFFERSON COUNTIES. ADDITIONAL STORMS WILL BRING
UP TO AN ADDITION ONE HALF INCH OF RAINFALL OVER THE AFFECTED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8534 3808 8571 3804 8588 3800 8594
3800 8600 3788 8598 3782 8606 3790 8622
3819 8591 3819 8590 3823 8585 3826 8584
3829 8579 3830 8580 3855 8553
$$
JSD607
WGUS73 KLMK 261122
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 AM EDT MON SEP 26 2011
INC019-061-KYC111-163-185-261130-
/O.CAN.KLMK.FF.W.0066.000000T0000Z-110926T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-CLARK IN-JEFFERSON KY-MEADE KY-OLDHAM KY-
722 AM EDT MON SEP 26 2011
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR
OLDHAM...SOUTHEASTERN MEADE...WESTERN JEFFERSON...SOUTHEASTERN CLARK
AND SOUTHEASTERN HARRISON COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
PRODUCING HEAVY RAIN. NO ADDITIONAL RAIN IS EXPECTED. CALLS TO LOCAL
EMERGENCY MANAGEMENT IN LOUISVILLE INDICATE THAT WATER HAS RECEDED
FROM SEVERAL FLOODED INTERSECTIONS.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3848 8534 3808 8571 3804 8588 3800 8594
3800 8600 3788 8598 3782 8606 3790 8622
3819 8591 3819 8590 3823 8585 3826 8584
3829 8579 3830 8580 3855 8553
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:18 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 26, 1:18 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 118 AM EDT MON SEP 26 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND MONDAY)... THE CENTER OF THE PERSISTENT CUTOFF LOW CAN BE SEEN IN WATER VAPOR IMAGERY CURRENTLY OVER NORTHERN IL/EASTERN IA. THIS WILL CONTINUE TO WOBBLE AROUND THAT AREA THROUGH THE SHORT TERM. A SURFACE LOW IS CURRENTLY OVER SE ARKANSAS AND THIS WILL MOVE TO THE NORTHEAST TONIGHT INTO WESTERN KY...THEN SOUTHERN INDIANA AND WILL EVENTUALLY ROTATE BACK INTO NORTHERN ILLINOIS. THIS SYSTEM WILL SWING A COLD FRONT THROUGH THE FORECAST AREA OVERNIGHT. SHOWERS HAVE BEEN ONGOING ACROSS PORTIONS OF SOUTHERN INDIANA THROUGH THE DAY TODAY. THIS WILL CONTINUE THROUGH THIS AFTERNOON. ADDITIONALLY...LIGHT SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL MOVE INTO WEST CENTRAL KENTUCKY OVER THE NEXT FEW HOURS. HOWEVER...THE MAIN LINE WITH HEAVIER RAINS LOOKS LIKE IT WILL MOVE INTO THE AREA AROUND 01-03Z TONIGHT. THIS LINE WILL SLOWLY TRACK ACROSS THE FORECAST AREA OVERNIGHT. IT DOES LOOK LIKE IT WILL WEAKEN SOMEWHAT AS IT MOVES EAST WITH LIGHTER RAINS EXPECTED OVER THE EASTERN PORTION OF THE FORECAST AREA. THE HIGHEST RAINFALL AMOUNTS THEREFORE WILL BE IN THE FAR WESTERN PORTION OF THE AREA WHERE UP TO TWO INCHES OF RAIN WILL BE POSSIBLE. IN THE EAST UP TO AN INCH OF RAIN WILL BE POSSIBLE WITH 1-1.5 INCHES FOR AREAS IN BETWEEN. THOUGH FLASH FLOODING IS NOT EXPECTED WITH THESE RAINS SOME PONDING OF WATER AND QUICK RISES ON SMALL STREAMS MAY OCCUR. AS TO THUNDERSTORMS...THIS SYSTEM WILL HAVE LITTLE TO NO INSTABILITY WITH IT AND WHAT LITTLE INSTABILITY THERE IS IS ELEVATED. HOWEVER...A STRONG LOW LEVEL JET WILL DEVELOP OVERNIGHT. WINDS AT 850 MB WILL INCREASE TO 60+ KNOTS WHILE WINDS AT 2 KFT WILL INCREASE TO 45-50 KT. SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE WITH THE RAIN. IF THEY ARE ABLE TO MIX THE LOW LEVEL WINDS DOWN THERE COULD BE SOME ISOLATED DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE RAIN WILL END FROM WEST TO EAST TOMORROW WITH DRIER AIR FILTERING IN. SKIES WILL BECOME PARTLY CLOUDY. TEMPERATURES WILL TOP OUT IN THE LOWER 70S. .LONG TERM (MONDAY NIGHT - SUNDAY)... THE UPPER LOW THAT WE HAVE BEEN TALKING ABOUT FOR A WHILE NOW WILL BE CENTERED OVER NORTHERN ILLINOIS AT THE START OF THE LONG TERM PERIOD. IT IS EXPECTED TO DRIFT INTO LOWER MICHIGAN BY WEDNESDAY MORNING AND THEN ON INTO ONTARIO...EVENTUALLY GETTING ABSORBED BY A DEEP UPPER TROF SWINGING THROUGH SOUTHEAST CANADA LATE THIS WEEK. AS THE LOW SLOWLY DEPARTS OUR RAIN CHANCES WILL DEPART WITH IT. FOR NOW IT APPEARS THAT SOME PATCHY LIGHT RAIN WILL STILL BE POSSIBLE...PARTICULARLY IN SOUTHERN INDIANA AND NORTHERN KENTUCKY...THROUGH TUESDAY NIGHT. THE BEST CHANCES BY FAR WILL BE MONDAY NIGHT BUT EVEN THEN GENERAL RAINFALL AMOUNTS LOOK TO BE ON THE ORDER OF A TENTH OF AN INCH OR LESS. SURFACE HIGH PRESSURE TRAVELING ALONG THE U.S./CANADA BORDER WEDNESDAY THROUGH FRIDAY WILL TURN SOUTHEAST INTO THE OHIO VALLEY FOR THE WEEKEND...GIVING US DEEP BLUE SKIES AND CRISP AUTUMN TEMPERATURES FOR THE FIRST TWO DAYS OF OCTOBER. FOR THE WORK WEEK HIGHS WILL GENERALLY BE IN THE 70S WITH THE EXCEPTION OF THURSDAY WHEN THE LOW WILL HAVE MOVED FAR ENOUGH TO THE NORTHEAST BUT THE CANADIAN HIGH COMING IN FROM THE NORTHWEST WON/T BE TOO CLOSE YET AND TEMPERATURES MAY BE ABLE TO GET INTO THE LOWER 80S. HIGHS OVER THE WEEKEND WILL BE A FEW DEGREES EITHER SIDE OF 70. LOWS WILL BE IN THE 50S DURING THE WORK WEEK AND THE 40S THIS WEEKEND. THERE IS A POSSIBILITY OF A FEW OF THE USUAL COLD SPOTS DIPPING SLIGHTLY INTO THE UPPER 30S BY SUNDAY MORNING OR MONDAY MORNING IF THAT CANADIAN HIGH COMES RIGHT OVERHEAD. && .AVIATION (00Z TAF ISSUANCE)... WIDESPREAD SHOWERS AND STORMS WILL CONTINUE AT SDF AND BWG THROUGH AROUND 8Z WITH VARIABLE WINDS AROUND 25KT AND MVFR VISIBILITIES AND CEILINGS. AT LEXINGTON...EXPECT SHOWERS AND STORMS TO CONTINUE THROUGH 11Z. MVFR CIGS WILL CONTINUE AT OUR TAF SITES THROUGH 15Z AS WINDS SWITCH TO THE SOUTHWEST BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE REGION. AFTER 15Z...PARTIAL CLEARING IS EXPECTED AND VFR FLYING CONDITIONS ARE EXPECTED. SKIES MAY BECOME MOSTLY CLOUDY AFTER 00Z TUESDAY AS WRAP AROUND STRATO-CU MOVES ACROSS SDF AND LEX. OVERNIGHT...EXPECT WEST WINDS OF 10 MPH. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........RJS LONG TERM.........13 AVIATION..........JSD
Hazardous weather outlook, Sep 25, 3:39 PM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 339 PM EDT SUN SEP 25 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-261945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 339 PM EDT SUN SEP 25 2011 /239 PM CDT SUN SEP 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL OVERSPREAD THE AREA FROM WEST TO EAST THIS EVENING. ANY THUNDERSTORMS WILL HAVE GUSTY WINDS AND DANGEROUS LIGHTNING. HEAVY RAIN UP TO 2 INCHES IS POSSIBLE ACROSS SOUTHWESTERN INDIANA AND WEST CENTRAL KENTUCKY. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED TO BRING ANY FLOODING...SOME RAPID RISES ACROSS SMALL STREAMS AND PONDING OF WATER ON ROADWAYS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MID DAY MONDAY. ANY THUNDERSTORM WILL HAVE GUSTY WINDS AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EER
In the hours before
Special weather statement, Sep 25, 8:27 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EDT SUN SEP 25 2011
INZ089-260100-
PERRY-
727 PM CDT SUN SEP 25 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS NEARING WESTERN PERRY COUNTY INDIANA...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GRANDVIEW...AND MOVING NORTHEAST
AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ADYEVILLE...
BRISTOW AND SASSAFRAS...
CELINA AND APALONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8680 3801 8678 3808 8678 3810 8677
3811 8681 3818 8681 3820 8680 3826 8666
3826 8663 3807 8650 3798 8679 3800 8681
TIME...MOT...LOC 0027Z 240DEG 37KT 3804 8696
RSSpecial weather statement, Sep 25, 9:13 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 PM EDT SUN SEP 25 2011
INZ076-077-084-090-260145-
CRAWFORD-HARRISON-ORANGE-WASHINGTON-
913 PM EDT SUN SEP 25 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLISH...AND MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PAOLI...
ENGLISH...
VALEENE AND PINE VALLEY...
REGO AND HARDINSBURG...
MILLERSBURG AND MAHAN CROSSING...
ROSEBUD AND LIVONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3846 8599 3843 8600 3824 8654 3838 8665
3869 8633 3869 8631 3871 8631 3877 8626
TIME...MOT...LOC 0113Z 227DEG 44KT 3837 8647
RSSpecial weather statement, Sep 25, 9:44 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT SUN SEP 25 2011
KYZ023-024-026-027-061-070-071-260230-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-WARREN-
844 PM CDT SUN SEP 25 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MASONVILLE TO GUTHRIE...AND MOVING NORTHEAST AT 50 MPH. THESE STORMS
HAVE SHOW WEAK ROTATION AND HAVE PRODUCED 40 MPH WINDS. THESE STORMS
WILL CROSS OHIO...BUTLER...AND NORTHERN LOGAN COUNTIES THROUGH 930
PM CDT.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
HARTFORD...
BEECHLAND AND WOLF LICK...
HIGHVIEW AND WYSOX...
MOUNT PLEASANT AND TURNERTOWN...
SUGAR GROVE AND YOUNGTOWN...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3752 8708 3764 8695 3767 8683 3771 8686
3782 8651 3706 8650 3667 8706 3706 8706
3708 8692 3712 8690 3715 8693 3722 8691
3727 8699 3735 8702 3736 8709
TIME...MOT...LOC 0143Z 231DEG 62KT 3763 8708 3667 8707
JSDSpecial weather statement, Sep 26, 12:54 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 AM EDT MON SEP 26 2011
KYZ029>031-260545-
BULLITT-JEFFERSON-OLDHAM-
1254 AM EDT MON SEP 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PROSPECT...TO
OKOLONA...AND TO SHEPHERDSVILLE...MOVING NORTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 30
TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
OKOLONA...
LYNDON...
LOUISVILLE...
SOLITUDE AND RIVER BLUFF...
MOUNT WASHINGTON AND HUNTERS HOLLOW...
WHITFIELD AND THIXTON...
ROUTT AND ORCHARD GRASS HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3851 8535 3840 8532 3836 8529 3831 8533
3829 8546 3826 8541 3823 8541 3811 8543
3809 8547 3801 8551 3798 8550 3793 8555
3789 8581 3795 8587 3794 8589 3827 8576
3830 8567 3842 8562
TIME...MOT...LOC 0454Z 217DEG 44KT 3840 8565 3818 8569
3800 8580
ALSpecial weather statement, Sep 26, 1:36 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EDT MON SEP 26 2011
INZ090-091-KYZ024-025-028>030-260600-
BRECKINRIDGE-BULLITT-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
136 AM EDT MON SEP 26 2011
...HEAVY SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 40 MPH WINDS...
AT 133 AM EDT/1233 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING HEAVY SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEAR CORYDON TO NEAR LEITCHFIELD...MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED
WITH THIS LINE.
* THESE SHOWERS AND STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PAR...
EDWARDSVILLE AND HOWARD...
VERTREES AND STITES...
FOUR CORNERS AND CUPIO...
LOUISVILLE INTERNATIONAL AIRPORT AND FORT KNOX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE SHOWERS AND STORMS MAY
GENERATE GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8625 3825 8606 3834 8578 3829 8579
3827 8574 3832 8566 3838 8564 3836 8559
3817 8562 3776 8590 3759 8648 3760 8647
3761 8648
TIME...MOT...LOC 0535Z 236DEG 50KT 3818 8597 3792 8606
3765 8632
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:27 PM EDT | Special Weather Statement | LMK | Perry | 33 min |
| Sep 25, 8:40 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 35 min |
| Sep 25, 9:13 PM EDT | Special Weather Statement | LMK | Crawford | 32 min |
| Sep 26, 1:02 AM EDT | Areal Flood Advisory | LMK | Clark | 118 min |
| Sep 25, 9:44 PM EDT | Special Weather Statement | LMK | Butler, Logan, Ohio | 46 min |
| Sep 25, 10:12 PM EDT | Tornado Warning | LMK | Butler, Logan, Warren | 33 min |
| Sep 25, 10:12 PM EDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 18 min |
| Sep 25, 10:37 PM EDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 23 min |
| Sep 25, 11:03 PM EDT | Tornado Warning | LMK | Grayson | 27 min |
| Sep 25, 11:26 PM EDT | Tornado Warning | LMK | Grayson | 19 min |
| Sep 26, 12:54 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham | 51 min |
| Sep 26, 1:02 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 28 min |
| Sep 26, 1:36 AM EDT | Special Weather Statement | LMK | Jefferson, Meade | 24 min |
| Sep 26, 6:18 AM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Mercer, Woodford | 27 min |
| Sep 26, 6:33 AM EDT | Tornado Warning | LMK | Casey, Lincoln | 27 min |
| Sep 26, 7:22 AM EDT | Special Weather Statement | LMK | Clark | 23 min |
| Sep 26, 7:24 AM EDT | Special Weather Statement | LMK | Garrard | 21 min |
| Sep 26, 7:47 AM EDT | Special Weather Statement | LMK | Clark, Garrard, Lincoln, Madison | 43 min |
| Sep 26, 7:48 AM EDT | Special Weather Statement | LMK | Clark, Garrard, Lincoln, Madison | 42 min |
| Sep 26, 8:17 AM EDT | Tornado Warning | LMK | Clark | 13 min |
| Sep 26, 8:28 AM EDT | Special Weather Statement | LMK | Clark, Madison | 32 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.